| Model Number |
221284 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/05/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported that while using bd bbl¿ xld agar foreign matter was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221284, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0329949 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute and bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All physical attribute and bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and one other complaint has been taken on batch 0329949 for foreign material.Retention samples from batch 0329949 were not available for inspection.Returns were received for investigation.Ten plates from batch 0329949 were returned as one opened sleeve in a bag in a small box with paper padding shipped in a larger box with bubble wrap.Plates were inspected and 10/10 returned plates had bile salt precipitates in the media (time stamp 0621).For investigation of this complaint, returned plates were performance tested per the standard performance protocol for material 221284 as described in the certificate of analysis.All organism expected to grow had satisfactory growth and all organism expected to be inhibited showed no growth after incubation.All organisms tested had satisfactory growth on non-selective controls.Performance testing of the returned samples with bile salt precipitates was satisfactory per procedures.Four photos also were received for investigation.Three photos each show a plate from batch 0329949 (time stamp 0620) held up to feature small particles in the media.One photo shows an unopened sleeve from batch 0329949 with the sleeve label featured for batch verification.Bile salts (sodium desoxycholate) are a component of the medium.Throughout shelf-life bile salts may crystalize and present as white particles on the agar surface or within the media.The presence of crystallized bile salts should not affect the performance of the product.The complaint has been confirmed.Bd will continue to trend complaints for precipitates.Based on the low defect rate for this batch, no actions are planned at this time.
Event or Problem Description